Log in
Advanced Prostate Cancer
7,407 members7,544 posts

Enzalutamide is sapping my energy and spirit

Been on this drug for 4 months and PSA is still rising past 100 (at much slower rate though). I also hate how I feel on it - really yucky, super fatigued and brain fogged (nasal blockage issues too). All this only really started in the past 6 weeks or so. Also finding exercise extremely difficult - steady walking for approx a mile or so a day is all I can manage really. I took a day off the Enza pills here and here in the past week or two and I felt so much better - more positive and like my old self.

Anyone transitioned to a different ADT drug instead after several months? I think the NHS gives you one or the other - Enza or Abi.

Really wondering what my next step is with the widely metastatic PCa I'm dealing with. Get a CT scan result this week (eek) and I'm having a TURP (or more possibly a TUIP) in the next few weeks and they will finally get a tissue sample for Royal Marsden to see if I quality for a PARP inhibitor. If I do, I hope that means I can stop the ADT as it's awful and I feel that massive diminishment of energy, happiness and vitality really impedes the chances of healing this condition in ways beyond the rational mind can understand. I have been trying visualisation techniques as promoted by so many including Jerry Epstein (see the youtube video of the stage 4 PCa guy who healed himself) and the well-known Rosy Daniel in the UK, but the brain fog just sabotages all this stuff. Depressed and discouraged. Advice greatly appreciated.

11 Replies
oldestnewest

So sorry to hear that you feel so badly

Are you doing any exercise even walking helps

1 like
Reply

I managed exercise way more on the Lupron... this is a heavy fatigue and fog that just clouds everything. I feel like I'm dragging myself around.

Reply

I hear this often from those on xtandi

Hopefully guys on this site will have suggestions to help you

Hang in there

Reply

Hve you tried abiraterone acetate (Zytiga)? Some people who have fatigue on Enzalutamide have been able to successfully switch to abiraterone with less of the fatigue issues on average.

2 likes
Reply

I don't think it's an option on the NHS in the UK. Once you have been on something three months you're set. I didn't really feel so bad the first 2-3 months.. it crept up on me, although the disease which isn't really could be causing this too.

Reply

Coincidentally I was just reading the 29 pages of prescribing information on Xtandi. My husband started it 2/2018 and was abruptly stopped 6/2018 by his MO due to brain problems. The brain problems have been determined not from Xtandi so he is restarting.

Have you considered taking three instead of four capsules? It seems to me there should be an adjustment based on body mass but there isn’t. My husband is 168 lbs so if he has SEs will reduce to 3. Hubby is also 75 and it was comforting to see that Xtandi was well tested in the elderly population as many drugs aren’t.

It seems to be a great medication working for many. Are you taking them all together at bedtime?

I was trying to find something that I had read in the doctors office that said do not stop Xtandi if the PSA slightly rises. That, withstanding SEs it should only be stopped if there is Progression on radiograph, or something to that effect. Anyone know?

Reply

Xtandi should be taken 6pm to try and keep tiredness to match sleeping patterns IMO. Body mass and reduction to 3 tablets is a good suggestion.

I am off this now due to PSA rising and Abiraterone is now not an option on the NHS. I think its an excuse because of the cost.

CBD oil is the obvious alternative.

1 like
Reply

CBD oil? I thought full spectrum oil was required for cancers... I did manage to get a hook up for that but haven't pursued it yet. Are you in UK?

Reply

I live in the US, so things are a bit different here. My urologist and oncologist put me on Xtandi as a secondary ADT since I am on Trelstar, a lupron-like drug. The Xtandi at 4 pills a day was too much for me. When I dropped to 3 at their suggestion, it was still pretty bad. Now I am on 2 per day, and still have fatigue and problems with sleep and other things.

Now I have added CBD oil nightly about 30 minutes before I go to bed, and have moved my Xtandi ingestion to an hour earlier (and may move it farther back.) I still feel less well than I did on just the Trelstar, but the Uro and Onc guys tell me it is a good thing for me to take it, as it should work to extend my life span. (FWIW I have had undectable PSA while on ADT for about 6.5 years.)

So I would suggest cutting back on the number of pills / day (with your Drs permission of course) and taking them earlier in the evening. The CBD oil does seem to help me. Your mileage may vary :).

Good luck and keep kick the bastard.

Reply

Hi, may want to check with your onc about reducing your dose. I was just like you on full dose Xtandi but cut it in half i feel better and its still working after 2 months on this dose.

Thomas

Reply

It was killing me....full invalid after 160 mg for 4 months. After 6 months cut to 90 mg/day (2 pill for 3 days, 3 pills for one day), huge improvement. Now back up to 100 mg daily ( two pills one day, 3 the next) and still improving.

Reply

You may also like...